I have been using petroleum Jelly 100% and my lips are swollen and I am having a little trouble breathing. This happened over the summer ( no trouble breathing) and the doctor gave me 2 shots and told me to stop using Chap Stick and use petroleum jelly. So I did switch to what I thought was pure petroleum jelly. Things got better for a while (3 and 1/2 months) then about 2-3 weeks ago my lips got swollen and itchy and I had shortness of breath. This time the lips were not as bad as they were over the summer but I had the added symptom of shortness of breath.
I went to the doctor and she said to stop taking the new meds I was taking. She also thought it was not the lip treatment I was using if things were fine for 3 and 1/2 months and this started when I started my new meds. Things got better for a few days (3 or 4) then they got itchy and swollen again. So, I stopped using another new medication I started at the same time. Again things got better for 3 or 4 days and then got worse again. So, then I looked carefully at the lip treatment I used and saw it was not 100% pure Petroleum Jelly it had some flavoring in it even though it said 100% petroleum jell as the active ingredient. So, I gave them all to my husband and got pure petroleum jelly. Things got better for 2 days and now my lips are swollen and I am having trouble breathing.
I have to also mention I am on Adrenal XR jell caps and for the past two or 3 weeks I have been out and have been taking the non jell caps. This AM was the first time since I have run out. I am not sure if that is the problem or not.
I am also not sure if the shots that the doctor gave me could have lasted a few months and then wore off a few weeks ago. I have had shots in the past that have lasted a few months (cortisone). One shot was something like Benadryl and the other was something like a steroid.
I am unsure of any of the benefits of taking all those medications.
Cortisone is simply an inflammation suppressant, not a cure. It only stalls the pain signals
Use of petroleum jelly in cosmetics is banned in many countries including the E.U.
It preserves moisture but closes the pores ( toxins remain trapped).
Is Adrenal XR the same as Adrenaline XR (synthetic adrenaline) ?
If it is, then you must really become aware of the side effects.
For swollen lips aloe vera gel would be helpful. Or a cool tea bag. So next time you make tea, let the tea bag cool and put it over your lips.
Make sure your food intake allows for ample good nutrients, vitamins and minerals.
You may have a reaction to medication or some allergy.
Dr. Coca's Pulse test (free download ) is a great way to find out if you are allergic/sensitive or reactive to anything that you ingest. Takes a week to complete and it is very accurate.
If I were you, I would really question the medications. Are there any safer natural alternatives?
Since I don't know your health situation, I cannot offer any specific suggestions.
Whatever I recommend is holistic, natural, safe and effective.
This forum ensures anonymity, so please feel free to post more detailed information about your health issues.
Unexplained swelling of the lip and eyes without any predisposing disease is frequently caused by allergies. An allergic reaction can occur suddenly, even in a person with no previous history of allergy. This swelling of the lip is called angioedema. It is the rapid swelling (edema) of the dermis, subcutaneous tissue, mucosa and submucosal tissues. Symptoms include swelling of any body part which appears suddenly and comes and goes.
Diagnosis is by clinical examination and complete blood tests, electrolytes and renal function tests. Treatment is by antihistaminics and steroids.
Other possibilities of swelling of lips may be acromegaly, Crohn’s disease, cardiac or renal disorders, herpes and myxedema. It is very difficult to make a diagnosis without examination. So please get yourself examined by a physician and the diagnosis confirmed. Also sometimes angioedema can be life threatening when it involves the larynx and airways.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST